The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Have been taking Diovan 160mg twice daily along with hydrochlorothiazide 25mg for 2 years. Developed a shortness of breath which they told me was asthma problem that I never had before. I insisted it was the medication and was told it wasn't because it worked great for my blood pressure. Had 2 near death experiences from "asthma attacks". They stopped the Diovan and hydrochlorothiazide and I haven't had any problems with breathing. I can be very active without losing my breath now. Now trying to find something else that works as good on my blood pressure.
13 users found this comment helpful.
Diovan does the trick as far as the blood pressure goes. I have been an athlete my whole life so high blood pressure was just never dreamed of. The only problem is my erectile dysfunction, which was never a problem before this. Guess I will have to take the bad with the good.
16 users found this comment helpful.
I've been taking Diovan HCT (80/12.5) for a little over one year. It has done the trick on my blood pressure but leaves me with a slight headache and afternoon lethargy. After about 8:00 pm I usually start to feel better. My doctor and I tried 3 other medicines before Diovan HCT with no results. I don't know if the side effects are something I will just have to live with or not. I will discuss this on my next Dr.'s visit.
16 users found this comment helpful.
Diovan HCT has controlled my blood pressure for over 10 years. Recently though my potassium has dropped, I've experienced atrial fibrillation and have noticed ringing in my ears. Have gone to just Diovan and have dropped the diuretic.
23 users found this comment helpful.
I started taking Diovan 80 mg some 15 years ago, worked great for me. After about 5 years I developed an allergy to the sun and after many skin biopsy's was diagnosed with Discoid lupus. Had to stay out of the sun, almost like a vampire.
My insurance (drug coverage) would no longer cover this medicine so my Doctor prescribed enalapril which worked for a while then blood pressure became erratic, and trying several other medicines made me so sluggish. My Doctor wrote for Diovan again, medically necessary and within 3 days I had a severe skin rash, and low and behold, I never had Discoid lupus, quit taking it. Back to enalapril and now blood pressure is crazy again. Wish I could take Diovan, but want to enjoy the beaches. Back to square one.
24 users found this comment helpful.
I used to use lisinopril for two months and my blood pressure would be controlled for a couple of days then uncontrolled and terribly high ranging 170/110 or 180/100 at times. It took about a month to get my blood pressure to range between 142/90 to 124/86. Then my medicines got changed to Diovan because of the severe side effects and I felt 100x better. The first day I took the Diovan it felt like an internal message feeling my blood vessels dilate. It works really well my blood pressure averages around 115/70 and I take it daily...BUT when I get to the Doctors office I become so worried (white coat syndrome) my blood pressure is sky high. So my doctor just added a diuretic also.
31 users found this comment helpful.
I take Diovan along with amlodipine and benazepril. My blood pressure is typically about 120-130/70-84. I don't know how much is due to the Diovan vs Lotrel, but I do know that Lotrel taken by itself was unable to get these results.
As for side effects, I do seem to have dry cough(varying amounts), some dehydration, darker urine, and substantially less-frequent ejaculations. However, I am not sure if it is the medication that causes such things even though such things are recognized as side-effects.
I went through a mountain of different blood pressure medications, until I tried Diovan. Most of the other medicines either didn't work or the side effects were severe. It may be expensive but it works. Recently my medicare provider wanted me to try Cozaar, because they don't cover Diovan(cost). I will stay with Diovan even if I have to pay for it myself.
36 users found this comment helpful.
I used several medications before my cardiologist prescribed Diovan.
I have had wonderful results, no side effects of any type and would suggest
Diovan to anyone needing their blood pressure controlled. I consider this
medication a miracle! It has been for me! I m 66 years old and have used it for
46 users found this comment helpful.
Yes, it lowered my blood pressure. I had, and still do, a persistent lingering dry cough, which led to many visits to the doctor's office: spirometry, chest xray, antibiotics, and more, to rule out any other reason for the cough. And I did hear from one of my co-workers later that her father had a similar experience, cough after taking Diovan.
34 users found this comment helpful.
I have been on this medication for about six years. At first it lowered my blood pressure but lately I am still in the 140s over 90s and recently started having ringing in my ears. During the time I was taking this I would become tired during the day and could not walk up one flight of stairs without being out of breath. I started on a workout regime for 9 months now to get into shape and still had fatigue and shortness of breath. I also started to have slight heart palpitations, so I decided to quit all medicines, keep track of my blood pressure and went to the doctor and told him my symptoms and plans. I changed my lifestyle to be much healthier than it had been with diet and exercise. No more fatigue and pressure is even better.
100 users found this comment helpful.
Controls my blood pressure but gives me stomach pain. Used to take 160 MG, had pain now I take 320/12.5 and I have terrible pains in my center and upper stomach. I am asking the doctor to try another pill. Can'tr take it any more!
27 users found this comment helpful.
Taking drug for about 5 years and blood pressure stays around 140/93. All of a sudden started having ringing in ears and decided to go off Diovan after reading this was a side effect. Also noticed shortness of breath, weight gain and tiredness. Now blood pressure is about the same without Diovan or any other medication except still have the ringing in the ears.
56 users found this comment helpful.
I've been taking Diovan for 2 weeks now and so far, it has the fewest side effects (other than hives and painful walking) and gets my blood pressure down (144/88). My system is very sensitive,but with blood pressure running 176/100 and higher, I am thankful this helps.
24 users found this comment helpful.
I have taken this medication since it first hit the market and was really satisfied at first. Now many years later. Hair falling out. Diagnosed as Alopecia. Also muscle problems in chest cavity and extremities. I attribute this all to the medication and will ask it to be changed.
106 users found this comment helpful.
Been taking this medicine for three months. Was on Exforge. I am pleased with the results and also it helps me to lose weight. Lost 10 lbs in one month without trying. Need to loose 30 more lbs going for the gold. Side effect: makes me feel week at times other than that it appears to be working hopefully. I will be off medication when I lose the weight.
37 users found this comment helpful.
I've taken Diovan for 5 years. It controlled my blood pressure for about 4 years and then my blood pressure started to rise. My only side effects that I am aware of is extremly cold feet and loss of sex drive.
I have sinced switched to Metoprolol with no improvement and same side effects. Both of these drugs are expensive.
I'm going to ask my doctor if I can be switched to Atenolol. According to description of this drug in Drugs.com, it seems to be the same, except you can get it from Walmart or Walgreen's for $4.
44 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated Nov 25th, 2013), Cerner Multum™ (updated Nov 19th, 2013), Wolters Kluwer™ (updated Dec 1st, 2013) and others. To view content sources and attributions, refer to our editorial policy.